Please use this identifier to cite or link to this item:
Title: Disorder influenced absorption line shapes of a chromophore coupled to two-level systems
Authors: Shenai, Prathamesh M.
Chernyak, Vladimir
Zhao, Yang
Keywords: DRNTU::Engineering
Issue Date: 2013
Source: Shenai, P. M., Chernyak, V., & Zhao, Y. (2013). Disorder Influenced Absorption Line Shapes of a Chromophore Coupled to Two-Level Systems. Journal of Physical Chemistry A, 117(47), 12320–12331.
Series/Report no.: Journal of physical chemistry A
Abstract: We have carried out a theoretical and numerical study of disorder-induced changes in the absorption line shape of a chromophore embedded in a host matrix. The stochastic sudden jump model is employed wherein the host matrix molecules are treated as noninteracting two-level systems (TLSs) occupying points on a three-dimensional lattice with randomly oriented dipole moments. By systematically controlling the degree of positional disorder (α) attributed to them, a perfectly crystalline (α = 0) or a glassy environment (α = 1) or a combination of the two is obtained. The interaction between the chromophore and the TLSs is assumed to be of the dipole–dipole form. With an increase in α, the broadening of the absorption line shape was found to follow a power-law behavior. More importantly, it is revealed in the long-time limit that the resultant line shape is Gaussian in the absence of disorder but transforms to Lorentzian for a completely disordered environment. For an arbitrarily intermediate value of α, the resultant line shape can be approximately fitted by a linear combination of Gaussian and Lorentzian components. The Lorentzian profile for the disordered medium is attributed to the chomophore–TLS pairs with vanishingly small separation between them.
ISSN: 1089-5639
DOI: 10.1021/jp4080042
Rights: © 2013 American Chemical Society. This is the author created version of a work that has been peer reviewed and accepted for publication by Journal of Physical Chemistry A, American Chemical Society. It incorporates referee’s comments but changes resulting from the publishing process, such as copyediting, structural formatting, may not be reflected in this document. The published version is available at:
Fulltext Permission: open
Fulltext Availability: With Fulltext
Appears in Collections:MSE Journal Articles

Files in This Item:
File Description SizeFormat 
2013_JPCA_galley proof.pdf1.51 MBAdobe PDFThumbnail

Citations 50

Updated on Dec 2, 2022

Web of ScienceTM
Citations 50

Updated on Nov 24, 2022

Page view(s) 20

Updated on Dec 2, 2022

Download(s) 20

Updated on Dec 2, 2022

Google ScholarTM




Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.